Hypothyroidism/Hashimoto's disease and bleeding?

Hi there,

Bit of a personal question but has anyone else experienced persistent Vaginal bleeding since being diagnosed with either of the above or similar or even since taking Levoroxin?

I have been bleeding for at least 4 months or bit longer and had several downstairs exams but they found nothing!

I am curious? I just suddenly thought wonder if it is the Medicine or side effect from Hashimoto's disease. I don't know, All the symptoms and side effects from have Thyroid problems no wonder we get free prescriptions for life once we are diagnosed!!!!!

Look forward to your replys.

Thank you

15 Replies

  • Foxypan, have you been seen by a gynecologist? Have you had an ultrasound done? Telling you there's nothing wrong when you are continuously bleeding for 4 months is negligence. You will develop severe anemia. Gynecologists also test thyroid hormone levels.

  • Yeah, I am on Anemia tablets 3 times a day but that is all they have done and I cant even manage to get an appointment at my doctors. They are a nightmare but have managed to get a call back on Tuesday and I am going to read them the riot act. Anemia tablets are only a treatment for the bleeding but not the answer or cause.

    That's why I thought I would ask about it on here. Is it a side effect of Hashimotos or thyroid problems? I am SO fed up of bleeding all the time. Its not aggressive but still - I am worried.

    Thanks so much for your reply Gabkad

    I had to exams by the doctors at the doctors clinic but not hospital and also smear and ultrasound but they found nothing and left it their haven't even called about the results. I am fuming now.


  • This sort of situation really peeves me. If you'd be getting bleeding from your bowels for months on end, it would be a 'red alert' situation, literally. But since it's a 'female' thing, well, there's a really lackadaisical attitude.

  • Hi foxypan

    You've given no history on your profile so I don't know what you've been diagnosed with or when. If you are on any thyroid hormones and dose?

    I do know that female problems are rife with thyroid problems and this is a link and I don't know whether it will be helpful or not.


    Do you have a print-out of your latest blood test results with the ranges?

  • HI Foxypan,

    I have always been heavy in this area, but since on Levo I have had to double up on protection and often this does not get me through an hour before needing to refresh. I'm not bleeding non stop as you are but am bleeding on average two weeks at a time and I have noticed this starting to increase in recent months too.

    The GPs are not interested. My last one threw pills at it, saying they will help with clotting so will reduce the length of time. I hated the idea of taking these and the side effects lists weren't too delightful either. My current GP wants me to get a coil. This is an absolute no no for me. I have never found a GP who is interested in looking for the cause, I have only found GPs who want me to take contraception or the other things I have written here. I don't see why I should.

    I'm sorry I have no answers for you. I had accepted that it was a part of my hypo not being managed well (that's another story) but you raise a very good point about it being a side effect of the levo rather than an hypo symptom. I shall be following this thread with interest.

    Good luck.

  • I opted for a hysterectomy at 39 because of heavy bleeding..... Years later i found out that under medication with thyroid hormones can be a cause. Might be worth pushing for more medication? Or taking more and see if it makes a difference?

    G. Xx

  • Hi Galathea,

    I was just discussing that very thing with my friend - who also has Thyroid issues. I am thinking it is definitely since I have been taking the med's. (Roughly) Do you think that taking more Levo will stop the bleeding then? They made me go on the pill Cerazette. (Contraception) Which I have never taken my whole life & at first made it worse but then it settle down to everyday gentle bleeding. My tummy feels so raw all the time now. Fed up of it.

    Been on it Cerazette for 3 and bit months but it hasn't stopped the bleeding. They suggested coil but I wont have one, refused point blank. My mum had severe problems with coil.

    Anyway I will keep you posted doctor is calling me on Tuesday. Thanks for all your comments. :)

  • In theory if the bleeding is cause by too little medication, taking more thyroid meds should help. What are your thyroud test results like? Do you have good levels of free t4 and free t3? Or has the doc not bothered to check?

    Suggest you do a google search to see if you can find the info about heavy bleeding and low thyroid hormone link.... Will add link if/ when i find it.

    G x

  • Just did a search...


    Xx g

  • Thank you so much, I am going to have a look now and I will be having serious words with my doctor and making a complaint.

    From my own experience and also from researching others experiences, it seems like they really just diagnose you with a thyroid problem, chuck you on med's and leave you to it!

    Just horrible and they don't seem to know what they are doing or bother to refer you to the appropriate consultant for further help.

    Thanks so much for your message :)

    Xxx Rachel

  • Are you perimenopausal?

    When I had issues at perimenopause a hysteroscopy was the first diagnostic proceedure I was given.I am sure a good doctor would arrange this ASAP.I was diagnosed with fibroids,but also,an underactive thyroid.Symptoms improved when my thyroid meds were up to good levels.

  • Also can I ask do you get random messages on here from spammers? I just got a message in my inbox asking me to private email them? SEE MESSAGE BELOW!! She has no Bio or profile information?

    "Good day,

    I picked interest on you after going through your short profile and demand it necessary to write you immediately. I have something very vital to disclose to you, but I found it difficult to express myself here, since it's a public site. Could you please get back to me on (mrs.bawuahabiola147@gmail.com) for the full details.

    Have a nice day.

    Mrs.Abiola Bawuah"

  • Please, on that message, go to the [ V ] button and choose Report.

    If we (admins) and HU know about it, we can restrict the member and get them booted off HU.

    Is this the user:


  • I had an ablation of my womb (lining burnt away) as I had been bleeding non-stop for 5 months. Shortly afterwards I was diagnosed with hashis so I really think this was connected.

    Ablation has been brilliant for me as I don't have periods at all now. However, my family was complete.

    I would demand a gynaecology appointment if I were you as well as obviously making sure your thyroid levels are optimal. It's terrible that you have been left to suffer like this.

  • I found this, it is interesting. x


You may also like...